Moment matrices, border bases and radical computation

J.B. Lasserre, M. Laurent, B. Mourrain, P. Rostalski, P. Trébuchet

Research output: Contribution to journalArticleScientificpeer-review

14 Citations (Scopus)

Abstract

In this paper, we describe new methods to compute the radical (resp. real radical) of an ideal, assuming its complex (resp. real) variety is finite. The aim is to combine approaches for solving a system of polynomial equations with dual methods which involve moment matrices and semi-definite programming. While the border basis algorithms of Mourrain and Trébuchet (2005) are efficient and numerically stable for computing complex roots, algorithms based on moment matrices (Lasserre et al., 2008) allow the incorporation of additional polynomials, e.g., to restrict the computation to real roots or to eliminate multiple solutions. The proposed algorithm can be used to compute a border basis of the input ideal and, as opposed to other approaches, it can also compute the quotient structure of the (real) radical ideal directly, i.e., without prior algebraic techniques such as Gröbner bases. It thus combines the strength of existing algorithms and provides a unified treatment for the computation of border bases for the ideal, the radical ideal and the real radical ideal.
Original languageEnglish
Pages (from-to)63-85
JournalJournal of Symbolic Computation
Volume51
Issue numberApril 2013
Early online date4 Jul 2012
DOIs
Publication statusPublished - 2013

Fingerprint Dive into the research topics of 'Moment matrices, border bases and radical computation'. Together they form a unique fingerprint.

  • Cite this

    Lasserre, J. B., Laurent, M., Mourrain, B., Rostalski, P., & Trébuchet, P. (2013). Moment matrices, border bases and radical computation. Journal of Symbolic Computation, 51(April 2013), 63-85. https://doi.org/10.1016/j.jsc.2012.03.007